MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5510-F-501
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 03/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This pi for the left knee - impending revision (b)(6) 2023.As reported by the patient: right knee: on (b)(6) 2018: primary right knee stryker implant.On (b)(6) 2019: revision, right knee, stryker implant - reason unknown.Possible second revision of the right knee, date to determine -reason unknown.On march 15, 2023: daughter confirmed that right knee revision will be in 2-3 months.The surgeon would like to minimize the risk of blood clots by waiting to do the revision.Left knee: on (b)(6) 2020:primary left knee stryker implant.On (b)(6) 2022: patient reports pain, a bone scan was performed on (b)(6) 2023: dr confirmed that her implants ¿fell apart.¿ left knee revision required, revision scheduled for (b)(6) 2023.Daughter is not sure if that is even possible implants falling apart and would like it investigated.March 15, 2023: daughter confirmed her mother had revision surgery of the left knee on (b)(6) 2023 and she is currently experiencing increased pain since the procedure.Daughter stated her mother's quality life has diminished since the multiple revisions.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving an unknown knee implant was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: the event could not be confirmed as insufficient information was provided.Further information such as device identification and return, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi for the left knee - impending revision on (b)(6) 2023 as reported by the patient:: right knee: on (b)(6) 2018: primary right knee stryker implant on (b)(6) 2019: revision, right knee, stryker implant - reason unknown possible second revision of the right knee, date to determine -reason unknown on (b)(6) 2023: daughter confirmed that right knee revision will be in 2-3 months.The surgeon would like to minimize the risk of blood clots by waiting to do the revision.Left knee: on (b)(6) 2020:primary left knee stryker implant on (b)(6) 2022: patient reports pain, a bone scan was performed on (b)(6) 2023: dr confirmed that her implants ¿fell apart.¿ left knee revision required, revision scheduled for on (b)(6) 2023.Daughter is not sure if that is even possible implants falling apart and would like it investigated.On (b)(6) 2023: daughter confirmed her mother had revision surgery of the left knee on (b)(6)2023 and she is currently experiencing increased pain since the procedure.Daughter stated her mother's quality life has diminished since the multiple revisions.Update per op report: patient was revised on (b)(6) 2023 due to pain and loosening.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon femoral component was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a right total knee arthroplasty in (b)(6) 2018 and required revision for loosening of the tibial component in (b)(6)2019.A possible second revision of the right knee is pending and the reason for the revision is unknown.The patient's family states that the right knee revision will be into the three months because the surgeon is waiting in order to minimize the risk of blood clots.I can confirm that the patient had a primary right total knee arthroplasty on (b)(6) 2018, and then underwent revision surgery of that knee on (b)(6) 2019.I was able to review the primary and revision operation reports.The patient also underwent a left total knee, arthroplasty, and subsequently also required revision for tibial loosening less than 3 years after surgery.I cannot determine the root cause of these events with certainty.According to the operation reports the tibial components were loose.The causes of loosening of a primary cementless base plate at 18 months and 3 years after the initial procedure are multifactorial including surgical technique, method and efficacy of primary fixation, patient factors such as activity level and bmi and postoperative compliance.Given the information provided, i would not assign any causality to the implant itself." product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to loosening of the tibial component and pain.This patient underwent a right total knee arthroplasty in (b)(6) 2018 and required revision for loosening of the tibial component in (b)(6) 2019.A possible second revision of the right knee is pending and the reason for the revision is unknown.The patient's family states that the right knee revision will be into the three months because the surgeon is waiting in order to minimize the risk of blood clots.I can confirm that the patient had a primary right total knee arthroplasty on (b)(6) 2018, and then underwent revision surgery of that knee on december 2, 2019.I was able to review the primary and revision operation reports.The patient also underwent a left total knee, arthroplasty, and subsequently also required revision for tibial loosening less than 3 years after surgery.I cannot determine the root cause of these events with certainty.According to the operation reports the tibial components were loose.The causes of loosening of a primary cementless base plate at 18 months and 3 years after the initial procedure are multifactorial including surgical technique, method and efficacy of primary fixation, patient factors such as activity level and bmi and postoperative compliance.Given the information provided, i would not assign any causality to the implant itself." the exact cause of the event could not be determined from the information provided.Further information such as return of the devices, primary and revision operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi for the left knee - impending revision (b)(6) 2023.As reported by the patient:: right knee: (b)(6) 2018: primary right knee stryker implant.(b)(6) 2019: revision, right knee, stryker implant - reason unknown.Possible second revision of the right knee, date to determine -reason unknown.(b)(6) 2023: daughter confirmed that right knee revision will be in 2-3 months.The surgeon would like to minimize the risk of blood clots by waiting to do the revision.Left knee: (b)(6) 2020:primary left knee stryker implant.(b)(6) 2022: patient reports pain, a bone scan was performed.(b)(6) , 2023: dr confirmed that her implants ¿fell apart.¿ left knee revision required, revision scheduled for (b)(6) 2023.Daughter is not sure if that is even possible implants falling apart and would like it investigated.(b)(6) 2023: daughter confirmed her mother had revision surgery of the left knee on (b)(6) 23 and she is currently experiencing increased pain since the procedure.Daughter stated her mother's quality life has diminished since the multiple revisions.Update per op report: patient was revised on (b)(6) 2023 due to pain and loosening.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon femoral component was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "this inquiry concerns a 64-year-old female patient who underwent bilateral total knee arthroplasties.This patient underwent a right total knee arthroplasty in (b)(6) 2018 and required revision for loosening of the tibial component in (b)(6) 2019.A possible second revision of the right knee is pending and the reason for the revision is unknown.The patient's family states that the right knee revision will be into the three months because the surgeon is waiting in order to minimize the risk of blood clots.I can confirm that the patient had a primary right total knee arthroplasty on (b)(6) 2018, and then underwent revision surgery of that knee on (b)(6) 2019.I was able to review the primary and revision operation reports.The patient also underwent a left total knee, arthroplasty, and subsequently also required revision for tibial loosening less than 3 years after surgery.I cannot determine the root cause of these events with certainty.According to the operation reports the tibial components were loose.The causes of loosening of a primary cementless base plate at 18 months and 3 years after the initial procedure are multifactorial including surgical technique, method and efficacy of primary fixation, patient factors such as activity level and bmi and postoperative compliance.Given the information provided, i would not assign any causality to the implant itself." product history review: review of the device history records indicate devices were manufactured and accepted into final stock on (b)(6) 2019 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to loosening of the tibial component and pain.A review of the provided medical records by a clinical consultant indicated: "this inquiry concerns a 64-year-old female patient who underwent bilateral total knee arthroplasties.This patient underwent a right total knee arthroplasty in (b)(6) 2018 and required revision for loosening of the tibial component in (b)(6) 2019.A possible second revision of the right knee is pending and the reason for the revision is unknown.The patient's family states that the right knee revision will be into the three months because the surgeon is waiting in order to minimize the risk of blood clots.I can confirm that the patient had a primary right total knee arthroplasty on (b)(6) 2018, and then underwent revision surgery of that knee on (b)(6) 2019.I was able to review the primary and revision operation reports.The patient also underwent a left total knee, arthroplasty, and subsequently also required revision for tibial loosening less than 3 years after surgery.I cannot determine the root cause of these events with certainty.According to the operation reports the tibial components were loose.The causes of loosening of a primary cementless base plate at 18 months and 3 years after the initial procedure are multifactorial including surgical technique, method and efficacy of primary fixation, patient factors such as activity level and bmi and postoperative compliance.Given the information provided, i would not assign any causality to the implant itself." the exact cause of the event could not be determined from the information provided.Further information such as return of the devices, primary and revision operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR FEM COMP #5 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key16653541
Report Number0002249697-2023-00335
Device Sequence Number14935947
Product Code MBH
UDI-Device Identifier07613327040296
UDI-Public07613327040296
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryTC
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number5510-F-501
Device Catalogue Number5510F501
Device Lot NumberJPP6T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer06/23/2023
07/26/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date07/17/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight245 LB
Patient RaceWhite